Posted by Pythia on October 25, 2008
Got the thyroid tested the other day. My psychologist, who is now handling my meds, sent me to the internist. I’m feeling much, much better now that I’m not being doped up like a patient in the psych ward, but am having problems with nausea and fatigue, both of which, apparently (I didn’t know about the nausea) could be attributed to hypothyroidism or side-effects of the meds that that I’m still on. I’m betting it’s the thyroid. I’m on such low dosages of psych meds as to be considered sub-therapeutic. The psychologist prescribed Paxil in addition to the lithium and Lamictal I’m already taking, but wants me to wait until the nausea subsides before starting on it. Well, the nausea is gone (thanks to a suggestion I found on the internet), but I don’t want to start the Paxil until the bloodwork comes back. I want everything straight before adding more to the mix.
The past few days have been good, but I suspect that I have no business not being on an antidepressant. I’m also having minor anxiety problems, panic attacks as I am falling asleep. It doesn’t help that I know something is wrong, but not what. And having chest pains at bedtime isn’t really helping. The doc said that the pains are probably from the hypothyroidism–I had a EKG done the last time I went, and it was fine. So, it looks like the doc thinks the thyroid is the culprit.
Posted in meds | Tagged: doctors, hypothyroidism, lamictal, lithium, paxil, side effects | Leave a Comment »
Posted by Pythia on October 23, 2008
When All Else Fails, Blaming the Patient Often Comes Next
“Lots of patients elude doctors’ clinical skill and therapeutic cleverness. That’s often when the trouble starts.”
Posted in meds | Tagged: doctors, meds | Leave a Comment »
Posted by Pythia on October 15, 2008
I asked my psychologist to start managing my meds, to which he agreed, as long as I’m fairly stable (i.e. not crazy manic suicidal). He agreed with my assessment that I’ve been too drugged up, and has no problem taking me off of benzos—imagine that—and is putting me back on Paxil as soon as the nausea from the too much Lamictal wears off. See, the thing is, I seem to be hypersentitive to drugs in general. I manage quite well on what are considered subtheraputic dosages (as long as I’m not crazy manic suicidal), but my regular psychiatrist puts me on drugs that knock me out even at minimal doses, even when I’m stable (just not functional–though that may be a result of the meds themselves).
I have to say that I am feeling pretty optimistic about this, primarily because the psychologist listens to what I say, while the psychiatrist just asks questions.
Posted in meds | Tagged: doctors, lamictal, meds, paxil, xanax | Leave a Comment »
Posted by Pythia on October 15, 2008
ennui: Boredom may come and go, but ennui [from the Latin word for "hatred of life itself"] is a totalizing force which judges the world… and finds it unspeakably tedious. To be ennuyé is to be paralyzed by apathy and disgust, but simultaneously nerve-ridden by over-stimulated sensations. To the over-sophisticated urbanite, each tick of the clock can seem to say, as it did to Baudelaire: “I am life, intolerable, implacable life!” See: ACEDIA, APATHETIC, BLASÉ, BORED, LACKADAISICAL, LETHARGIC, SPLEEN.
This sounds a lot like manic-depression.
An Idler’s Glossary
via Paper Cuts
Posted in bipolar disorder | Tagged: manic-depression, xpost | Leave a Comment »
Posted by Pythia on October 5, 2008
Still not so hot. I basically spent all of June, July, and August in bed in a drug-induced stupor. Klonopin and lithium (and maybe the Lamictal too) kept me lethargic, that is, when I wasn’t just plain asleep, and Wellbutrin made me perfectly content to stay in bed in a little mind-racing fantasy world. Since then, I have changed, rearranged, and discontinued different meds, but although I’m out of bed now, I hardly ever make it out of the house, and I’m obsessing over Battlestar Galactica for hours on end.
I’m no longer on an antidepressant because it’s a hypomanic time of the year for me and the Lexapro that the doctor prescribed makes me crazy. But that means that I’m beating myself up for being such a loser (and yes, I am, by anyone’s standards–I don’t work or do anything in any way productive, including housework, and well, I’m not exactly a trophy wife either). And I am very not happy with things. There are things that I want to do but can’t manage to do. And this feeling always leads to the “I’m just a lazy person” and “I have no self-discipline” and “I’m just useless” self-recriminations. There is also the problem of focus. I can concentrate (even long enough to read real books), but I can’t decide what to read, which leads to reading 3 or 4 books at once and not really getting what I could out of them and feeling like I am not accomplishing anything. Even more frustrating is that I can’t figure out what it is that I want to do, either “for the rest of my life” (as in career, or even a job) or “what shall I do today.” The answer to the latter question and my response to it, “nothing, because I don’t feel like it,” is the more immediate reason for feeling like such a loser and lazy bum.
I am making some progress though; I’m managing to do very small, in-no-way strenuous chores. As far as useless activities go, I am managing to read some of the books that otherwise only serve as decoration on my bookshelves (the few I have de-odored in the new, non-smelly bookcases), and even did a little yoga the other day. On the other hand, the few forays out into the larger world involved buying shoes I can’t afford, although even that is sort of working out because I can’t decide what kind of shoe I want, so I keep buying and returning, which is actually a very clever way of dealing with the urge to buy an entire new wardrobe. It’s hard for Mr. Hyde to go on a shopping rampage when Dr. Jekyl is so very indecisive.
Posted in bipolar disorder, meds | Tagged: anti-depressant, klonopin, lamictal, lithium, manic-depression, meds, side effects, wellbutrin | Leave a Comment »